Stupid, But Still Alive

Oh, where to start? I was feeling better, popping my pills and all, and then Tuesday evening I got itchy. By Wednesday, I decided to message the doctor and tell her maybe I was getting allergic to the antibiotic. Or perhaps it was a side effect of steroids? Who knows? The nurse called me back.

"It's probably an allergy - stop the antibiotic. Any other symptoms? Difficulty breathing?"

"No, of course not," I said. Duh, I would have done something about that.

"Tongue feel funny? Lips swollen? Those are all signs that the reaction is getting dangerous."

"No, no, no. Just the itchiness. I've raised
These really WERE my BFF's this week.
an allergic child, so I know the symptoms to look for, don't worry - I'm an expert!" Yes, I did say that.

"Ma'am, I just have to go down this list. Throat swelling?"

For heaven's sake, does she think I'm an idiot? I thought. Does she think I'd just sit around going la-di-da if I felt my throat swelling?

"No," I said. And then, I remembered. I had just spent 15 minutes that afternoon complaining to the kids that I couldn't understand why I was getting my sore throat thing back - you know, the one where my THROAT FEELS SWOLLEN? That was right before I walked into the kitchen and took my daily steroid dose that, with its lovely anti-inflammatory properties, probably saved me from a medical emergency situation.

Yikes. I spent the rest of the evening contemplating my near brush with death and hanging onto my Benadryl for dear life. But, hey, I'm an expert! I'm sure that nurse was really impressed.




Comments

  1. At least your doctor's office listened to you and asked those questions. I have an allergy to Bactrim. The prescribing doctor's office pooh-poohed my symptoms. It took my husband's looking up symptoms and the emergency room doctors to confirm my allergy. The allergic reaction can sometimes be very severe.

    I hope you get over this ailment.

    ReplyDelete
  2. Good grief! You are living on the edge and didn't even know it! I hope things are better for you this weekend.

    ReplyDelete
  3. I'm allergic to Bactrim too. Yikes!!! I'm glad you recognized the symptoms.

    ReplyDelete
  4. Good thing you had those steroids! I had a weird reaction to Cipro where it made my legs twitch. It can cause nerve damage. Awesome.

    ReplyDelete
  5. Oooh no. I'm deathly allergic to penicillin so yah. I feel your pain. Glad you had those steroids!!

    ReplyDelete
  6. What a bummer. I'm glad you were able to fix it.

    ReplyDelete
  7. Yech. The whole thing sounds seriously unpleasant. I hope you recover swiftly!

    ReplyDelete
  8. Hope you were feeling well enough to enjoy at least a part of your birthday.

    ReplyDelete

Post a Comment